Jump to content
Important Survey - Please Participate ×

Hello ~ I am glad I found you


[Ne...]

Recommended Posts

I was prescribed 2mg Clonazepam in Nov 2012 to help combat my worsening anxiety & OCD when my son deployed to Afghanistan. I was already taking 10mg of zolpidem as I’ve been an insomniac for years. The Clonazepam helped ease my anxiety & OCD and I was able to start living a ‘normal’ life again and my son returned home safely. My provider never informed me how awful this drug could be and never broached cessation in the years I continued to see her. I was cut off in Jan ‘19 when my provider couldn’t see me because there was a change in my insurance. That was the beginning of my over-a-year now withdrawal and everyday is a struggle 
Link to comment
Share on other sites

Hello Nexus6, Welcome to BenzoBuddies!

 

Oh my goodness, I'm so sorry to hear you've had to deal with this without our support, it's a scary, painful and lonely process as you well know!  What can we do for you, how can we help?  We have a cold turkey board for those who had to quit this way, was that how it happened for you, or did you at least have the opportunity for a taper?  We also have a post withdrawal support board, here are the links to each. 

 

Post-withdrawal Recovery Support 

 

Cold Turkey, Detox & Rapid Withdrawal 

 

We're glad you found us and I'm happy to hear your son returned safely, but I know it's been horrible for you.

 

Pamster

 

Link to comment
Share on other sites

Hi Pamster. I ended up in the ER because I didn’t know I was in benzo withdrawal ~ the ER Dr recognized the symptoms and told me what was happening. He gave me a script for 10 2mg Klonopin and told me to contact my PCP that it was too dangerous to ‘cold turkey’ it.So my PCP issued me a script for 1 mos of 1mg Klonopin. The next month, it was 0.5 mg. I stayed at 0.5 for the next few months and was referred to a psych as my pcp is internal med and this is not her ‘wheelhouse’. As I said, I was doing okay on 0.5 mg ~ no withdrawal at all, I felt fine. I went for my July appt with the psych and he said he couldn’t treat me any longer. No explanation at all! Ended up going thru horrible WDs. Muscles seizing, abdomen distended and not functioning. Called my PCP ~ she put me on 5mg diazepam. I stabilized and was good again. Next month, 4mg diazepam. Still doing good. It wasn’t until Nov ‘19 when I went down to 3 mg that I started experiencing mild wd symptoms. Dec at 2 mg was worse. Come Jan ‘20 I had to beg her not to take me to 1mg. I was in misery at that point ~ but she was pretty callous about it. I found a psych nurse to work with and was manic by the time I got to see her on Feb 1. She had me go back up to 4mg diazepam in hopes I would stabilize so we could do a very slow taper. Here it is April 12 and I’m still not stable. I feel brain damaged. Legs & feet constantly vibrating. Electric shocks wake me when I am able to sleep. The last cpl of weeks my brain feels like it’s swelling in my head ready to come out my ears. The vision in my R eye is blurrier than normal and it’s red, glassy & bloodshot with painful pressure at times. Can’t eat. Losing weight like crazy. The nurse I’m working with is stumped. She’s referring me to a neurologist. My skin is covered in painful red pustules that looks like rosacea/eczema ~ dermal barrier is gone on chest & back as well. Hair is dry & brittle as are my nails. And no one knows what/why this is happening. It’s hard to get help nowadays due to COVID-19 and all offices in lockdown. I’m so scared I’m going to have a stroke. I live alone and it’s me and my thoughts ruminating over my health All. Day. Long. Sorry this is so long. I needed to get it out of me. Have been considering a Detox/Rehab facility ~ but scared to make that leap too. How much longer is this hellish nightmare going to last... I’m still on 4mg diazepam tho it doesn’t feel like I’m taking anything. Just want my life back.
Link to comment
Share on other sites

Your story breaks my heart, I'm so sorry for your pain, I'm intimately familiar with it as are most of our members.  I know the fear you're living with too, but I'm glad you contacted us before you decided to go to a detox facility, we don't recommend them, they do it too fast leaving you in bad shape when it's over.  And with Covid19, you don't want to be with a group of people right now.

 

It sounds like you need a slow taper, very small reductions, not 1 mg at a time, would your nurse be willing to get you back up a little to stabilize a bit, then go very slowly? 

 

Please take a look at  The Ashton Manual, especially chapter 3, this will list your symptoms and why you feel them, it really helped me not to be so afraid.  I felt comfort in knowing what I was feeling was normal.

 

I'd suggest looking at our Planning your Taper board, there you'll see the methods we support, it's time you took control of your taper, you need to be able to do this symptom based, not an arbitrary time table dictated by someone else.

 

Keep talking to this, you're not alone anymore. 

Link to comment
Share on other sites

  • 1 month later...
Pamster ~ thank you so much for your understanding and compassion. I am so sorry I’m late in responding to you; I didn’t see your message until about 2 weeks ago and I’ve been in a bad place a lot lately and not communicating at all. The psych nurse I’m seeing has agreed to let me go up to 10 mg diazepam to get me stable (I’m now at 9.5 and holding) with the plan for an extremely slow taper once I’m stable. I also started taking 100 mgs of gabapentin at night to help with sleep and quell the body vibrations, but after 5 days taking it, wondering if it’s not making things worse. I notice I’m more agitated the day after. Suicide ideation continues to come & go. It’s hard not knowing how I’m going to be feeling from day to day ~ hour to hour. On the upside, my psych nurse ordered a DNA (Genesight) test to test for variants related to the metabolism of psychotropic medications to determine which is more compatible for my genetics. I swear, I’m one of those ppl that if there is a slight chance of a negative side effect, it’s gonna happen to me. I’m just super sensitive. Anyhow, the dna test gives me some hope. Anyhow ~ thank you for listening. It’s comforting to know you understand. 🙂
Link to comment
Share on other sites

It sounds like you have a good team working with you, I wonder about the Gabapentin too, many say it works well for them, others not so much.  Be aware it will need to be tapered when you no longer have a use for it.

 

This process is so hard because our recovery isn't linear, we never know like you said how we're going to feel from one day to the next.  Our symptoms will change, some will go away then return, others will come out of nowhere, it's a terrible situation.

 

Let us know if you'd like input on the taper your nurse has in mind for you.

 

Link to comment
Share on other sites

×
×
  • Create New...